Missouri, 2014

Flood in Missouri, June 7, 2014

June 7, 2014 · NWS DVN · 1 event in 1 county or zone

An upper level trough axis extended from central Iowa through central Missouri with low pressure at the surface in central Missouri on June 7, 2014. This spread a large area of showers and embedded thunderstorms into extreme northeast Missouri during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

An upper level trough axis extended from central Iowa through central Missouri with low pressure at the surface in central Missouri on June 7, 2014. This spread a large area of showers and embedded thunderstorms into extreme northeast Missouri during the afternoon. There was locally heavy rainfall reported with a trained spotter measuring 2 inches near the Charlie Heath Memorial Conservation area. A 68 year old male drowned in Dumas Creek near Revere, Missouri when the pick-up truck he was driving was swept into the creek. The incident occurred at a low-water crossing when the swift current pushed his truck into the creek.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 7, 5:59 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jun 7, 5:59 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT SAT JUN 7 2014

.SYNOPSIS...
ISSUED AT 314 PM CDT SAT JUN 7 2014

UPPER TROF AXIS EXTENDED FROM CENTRAL IOWA THROUGH CENTRAL MO THIS
AFTERNOON. LOW PRESSURE AT THE SURFACE WAS LOCATED OVER CENTRAL
MO. A COLD FRONT EXTENDED FROM THE WESTERN GREAT LAKES THROUGH
SOUTHWEST IOWA AROUND MIDDAY. A LARGE AREA OF SHOWERS AND
THUNDERSTORMS NORTH OF THE SURFACE LOW HAS BEEN WORKING IT/S WAY
THROUGH NORTHERN MO AND SOUTHERN IA TODAY AS WELL AS SPREADING
SLOWLY NORTH. MEANWHILE SCATTERED THUNDERSTORMS HAVE BEEN OCCURRING
ALONG THE COLD FRONT FROM NORTHEAST IOWA INTO NORTHERN WI. THE
MASS OF SHOWERS AND STORMS NORTH OF THE LOW HAS BEEN PRODUCING
LOCALLY HEAVY RAINS JUST WEST OF THE FORECAST AREA SO FAR THIS
AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 314 PM CDT SAT JUN 7 2014

THE FIRST 6 TO 8 HOURS OF THE FORECAST WILL BE THE MAIN FOCUS AS
THE DEF ZONE SHOWERS AND STORMS CONTINUE ACROSS THE SOUTHERN HALF
TO TWO THIRDS OF THE CWFA. BANDS OF SHOWERS AND A FEW THUNDERSTORMS
HAVE BEEN ROTATING NORTH AHEAD OF THE UPPER TROF WITH A PIVOT
POINT SET UP JUST WAS OF THE CWFA IN NORTHEAST MO AND SOUTHEAST IA
WITH LOCALLY HEAVY RAINS CAUSING SOME FLASH FLOODING. SO FAR IN
THE DVN AREA WHILE THE RAIN HAS BEEN SIGNIFICANT WE HAVE NOT SEEN
THE TOTALS THEY HAVE TO THE WEST. ONE SPOTTER REPORT OF 1.2 INCHES NEAR
THE IA/MO BORDER WEST OF FARMINGTON AROUND 2 PM CORRELATED WELL
WITH RADAR ESTIMATES.

FOR THIS EVENING THE ENTIRE CWFA SHOULD SEE SOME RAIN BETWEEN THE
UPPER TROF AND COLD FRONT MOVING THROUGH. RAINFALL AMOUNTS FOR THE
MOST PART WILL BE LIGHT NORTH OF I80. TO THE SOUTH ESPECIALLY NEAR
AND SOUTH OF AN OTTUMWA...GALESBURG LINE LOCALLY HEAVY RAINS WILL
BE POSSIBLE WITH SOME LOCALIZED 1 TO 2 INCH AMOUNTS.

THE RAIN SHOULD BE EAST OF THE AREA BY MIDNIGHT WITH CLOUDY TO
MOSTLY CLOUDY CONDITIONS EXPECTED INTO SUNDAY. LOWS SUNDAY MORNING
IN THE MID 50S TO AROUND 60 SEEM REASONABLE CONSIDERING
TEMPERATURES ARE ALREADY IN THE UPPER 50S AND LOW 60S OVER PARTS
OF SOUTHWEST MN THIS AFTERNOON. MODELS SOUNDINGS SOUTH DEEP MIXING
SUNDAY SUPPORTING HIGHS IN THE 70S SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 314 PM CDT SAT JUN 7 2014

DRY CONDITIONS WILL BE SEEN ACROSS THE AREA SUNDAY NIGHT AS EASTERLY
FLOW COMES OFF THE GREAT LAKES. A STORM COMPLEX WILL DEVELOP IN THE
PLAINS AND SLOWLY MOVE EAST NORTHEAST ACROSS NORTHWEST MISSOURI.

ON MONDAY THE STORM COMPLEX ACROSS NORTHWEST MISSOURI WILL SLOWLY
MOVE INTO THE AREA AND WEAKEN. THE DRY EASTERLY FLOW WILL INITIALLY
KEEP THE AREA DRY BUT RAIN WILL SLOWLY OVERSPREAD THE SOUTHWEST
THIRD OF THE AREA BY LATE MORNING AND THE AFTERNOON. ACROSS THE
NORTHWEST THIRD...SOME SHOWERS/THUNDERSTORMS MAY DEVELOP IN AN AREA
OF SLIGHTLY STRONGER FORCING.

MONDAY NIGHT/TUESDAY AN UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS
MISSOURI INTO ILLINOIS. THE BETTER CHANCES FOR RAIN WILL BE ACROSS
THE SOUTHERN HALF OF THE AREA BUT SOME RAIN IS EXPECTED ACROSS THE
NORTHERN HALF ON TUESDAY.

TUESDAY NIGHT ON...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT THE THE UPPER LOW WILL SLOWLY
MOVE TOWARD THE OHIO VALLEY. THE DISAGREEMENTS AMONG THE MODELS IS
HOW FAST THIS UPPER LOW WILL MOVE INTO THE OHIO VALLEY.

THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS TUESDAY
NIGHT/WEDNESDAY WITH SLIGHT CHANCE POPS WEDNESDAY NIGHT.

THE MODEL CONSENSUS IS IN FAIR AGREEMENT THAT ANOTHER COLD FRONT
WILL MOVE THROUGH THE AREA THURSDAY/THURSDAY NIGHT. AVAILABLE
MOISTURE IS IN QUESTION BUT THE CONSENSUS IS GENERATING SLIGHT
CHANCE TO LOW CHANCE POPS THURSDAY/THURSDAY NIGHT.

FRIDAY INTO SATURDAY IS INTERESTING. ALL BUT ONE MODEL IS BUILDING A
FAIRLY STRONG HIGH PRESSURE INTO THE GREAT LAKES BEHIND THE COLD
FRONT. DPROG/DT OF THE MODELS INDICATE A STRONGER HIGH WITH
NORTHEAST/EAST FLOW ACROSS THE AREA. THE CURRENT MODEL CONSENSUS HAS
SLIGHT CHANCE TO LOW CHANCE POPS FRIDAY/FRIDAY NIGHT/SATURDAY. THESE
POPS ARE THE RESULT OF THE ONE MODEL BRINGING RAIN INTO THE AREA.
THE OVERALL BIG PICTURE WOULD SUPPORT A DRY FORECAST FOR FRIDAY AND
SATURDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 640 PM CDT SAT JUN 7 2014

THE BACK EDGE OF THE RAIN IS PUSHING THROUGH KCID ATTIM MOVING TO
THE S/SE NEAR 20 KTS... AND BASED ON THIS MOVEMENT SHOULD SEE
RAIN COME TO END AT THE REST OF THE TERMINALS BY LATE EVENING AS
LOW PRESSURE NORTH OF ST LOUIS MO CONTINUES TO SHIFT EAST TONIGHT.
CONDITIONS WILL DROP TO MVFR TO IFR AT TIMES (MAINLY DUE TO LOWER
VSBYS) IN THE STEADIER MODERATE TO BRIEFLY HEAVY POCKETS OF RAIN.
INCREASING NORTH TO NORTHEAST WINDS THIS EVENING AND OVERNIGHT
SHOULD LIMIT ANY WIDESPREAD LOW CEILINGS OR VISIBILITIES IN FOG
LATE TONIGHT AND EARLY SUNDAY AM.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...DLF
SHORT TERM...DLF
LONG TERM...08
AVIATION...05
Hazardous weather outlook, Jun 7, 3:40 AM CST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 AM CDT SAT JUN 7 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
440 AM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD ACROSS MUCH OF THE
OUTLOOK AREA FROM LATE MORNING AND LAST INTO THE EVENING. THE
HIGHEST COVERAGE OF SHOWERS AND STORMS WILL OCCUR FROM 2 PM CDT
THROUGH 8 PM CDT. WHILE SEVERE STORMS ARE CURRENTLY NOT EXPECTED...
ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS OVER 40 MPH AND
SMALL HAIL. THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WITH LOCALIZED 1 TO 2 INCH AMOUNTS POSSIBLE
BY MID EVENING WHEN THE SHOWER AND THUNDERSTORM ACTIVITY STARTS TO
DECREASE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY THROUGH FRIDAY...THERE IS A SLIGHT CHANCE OR CHANCE OF
THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS.
LIMITED INSTABILITY AND FORCING WILL RESULT IN A LOW RISK OF SEVERE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

12/NICHOLS

In the hours before

Local storm report, Jun 7, 5:39 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HEAVY RAIN       1 SE CEDAR RAPIDS       41.96N 91.66W
06/07/2014  M1.45 INCH       LINN               IA   TRAINED SPOTTER

            4 HOUR RAINFALL

&&

DC
Local storm report, Jun 7, 6:04 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
704 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HEAVY RAIN       1 SE CEDAR RAPIDS       41.96N 91.66W
06/07/2014  M1.50 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL PRECIPITATION

&&

DC
Local storm report, Jun 7, 6:24 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
724 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HEAVY RAIN       3 ENE CHARLIE HEATH MEM 40.60N 91.84W
06/07/2014  M2.00 INCH       CLARK              MO   TRAINED SPOTTER

            STORM TOTAL

&&
Local storm report, Jun 7, 6:28 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
728 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HEAVY RAIN       2 ESE KEOSAUQUA         40.72N 91.92W
06/07/2014  M1.70 INCH       VAN BUREN          IA   TRAINED SPOTTER

            STORM TOTAL.

&&

MCCLURE
Local storm report, Jun 7, 7:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
813 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       2 NNE CEDAR RAPIDS      42.01N 91.65W
06/07/2014  M1.24 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL

&&

DC
Local storm report, Jun 7, 7:34 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HEAVY RAIN       AUGUSTA                 40.23N 90.95W
06/07/2014  M2.64 INCH       HANCOCK            IL   CO-OP OBSERVER

            STORM TOTAL. AREA CREEKS ON THE RISE.

&&

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Clark

When
June 7, 8:00 PM CST
Where
Clark County, 2 mi N of Revere to 2 mi W of Revere
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
40.529, -91.670

A 68 year old male drowned in Dumas Creek near Revere, Missouri when the pick-up truck he was driving was swept into the creek. The incident occurred at a low-water crossing when the swift current pushed his truck into the creek. The man was able to exit his truck about 50 to 75 yards from the road but couldn't get himself to safety. His body was found about a half mile downstream a couple of days later. The incident occurred sometime during the evening but the exact time is unknown. A large area of rain and a few thunderstorms occurred from about noon to 4 pm with rain amounts of 2 inches reported.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Clark2014-06-0768MaleIn WaterDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526449.